Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 28, 2019, 8:27 PM CDT for Brown County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2019, 8:27 PM CDT (01:27 UTC)
- Expired
- Jul 28, 2019, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
County Brown County, MN
The radar
The Minneapolis radar (KMPX), 130 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
209
WWUS83 KMPX 290127
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
827 PM CDT Sun Jul 28 2019
MNZ073-074-290215-
Brown-Redwood-
827 PM CDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN REDWOOD AND
SOUTHWESTERN BROWN COUNTIES THROUGH 9 PM CDT...
At 826 PM CDT, a strong thunderstorm was located near Springfield, or
22 miles north of Windom, moving southeast at 35 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Springfield, Lamberton, Comfrey, Sanborn, Revere, Evan, Wanda and
Cobden.
This includes the following highways...
U.S. Highway 14 between mile markers 53 and 87.
U.S. Highway 71 between mile markers 52 and 61.
LAT...LON 4411 9458 4411 9509 4420 9510 4419 9536
4425 9547 4440 9490 4411 9452 4410 9457
TIME...MOT...LOC 0126Z 299DEG 29KT 4420 9506
$$
LSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:19 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 28, 6:19 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 619 PM CDT Sun Jul 28 2019 .updated for 00z taf discussion below... .SHORT TERM...(This evening through Monday night) Issued at 235 PM CDT Sun Jul 28 2019 Short term concerns remain convective/severe weather threat into the evening. See latest SPC SWOMCD for particulars. Expect upper trough and attendant MCV to exit into western WI early this evening. This should take and severe threat east into west central WI for the early evening. Will trend PoPs from the west into the evening, and end them into Wisconsin late. Otherwise, latest HRRR has continued to generate some widely scattered convection with the secondary cold front progged into western MN later in the evening. This could generate some isolated showers as they die off after sunset. Clouds expected to remain to the east with some breaks developing to the west overnight. Then low level CAA and leftover RH will generate some clouds across mainly the eastern half of the CWA into Monday. Cooler 850MB air drops over the region during the day (+8c) and with clouds, northwest breeze, and dewpoints dropping into the 50s, it will feel like an early fall day. Clouds should erode to the east into Monday night with overnight temperatures dropping off through the 50s. .LONG TERM...(Tuesday through Sunday) Issued at 230 PM CDT Sun Jul 28 2019 It looks to be quiet for most of the week as we sit downstream of the large scale ridge with dry northwest flow much of the time. We'll eventually see some precipitation chances return by the end of the week as warm advection increases and we start to see some moisture return on the backside of the surface high. Model guidance is in good agreement through the period, leading to decent confidence in a dry forecast through at least Thursday. Could easily see a delay in the chance PoPs that are re-introduced across the area Friday into Saturday given the persistence of the surface ridge to our east and the intermittent nature to the warm advection signal to our west. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 620 PM CDT Sun Jul 28 2019 Some IFR cigs developed over central MN in the wake of the trough. Expect this may continue into the evening. Last bit of thunder exiting into western WI with a line of showers across a portion of central MN. Expect this line to weaken as it moves into east central MN. Otherwise, MVFR cigs expected most areas through much of the night, as secondary boundary and CAA develops. This will continue into Monday morning with MVFR CIGS lifting to VFR 17z- 19z. Winds becoming W-NW and increasing from the west into Monday morning with gusts 20-25kts possible. KMSP...Showers ending east central MN through about 03z. Then general MVFR CIG trend into Monday morning. Could see a brief break in the cigs overnight but do believe MVFR cigs possible again into Monday morning as NW winds increase. Should lift to VFR in the afternoon and clearing around 00Z Tue. /OUTLOOK FOR KMSP/ Tue...VFR. NW wind 5 kt. Wed...VFR. SE wind 5 kt. THU...VFR. S Wind 5 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM... AVIATION...DWE
Hazardous weather outlook, Jul 28, 12:53 PM CDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1253 PM CDT Sun Jul 28 2019 MNZ041>044-047>050-054>058-064-065-073-291800- Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine- Renville-Redwood- 1253 PM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible into this evening. Some storms may be severe with damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon. MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016- 023>028-291800- Kanabec-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey- Washington-McLeod-Sibley-Carver-Scott-Dakota-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- 1253 PM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely this afternoon and this evening. Some storms may be severe with damaging winds and perhaps a couple tornadoes, especially across east central Minnesota and west central Wisconsin. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jul 28, 6:34 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 634 PM CDT Sun Jul 28 2019 MNZ065-066-068-290000- McLeod-Carver-Renville- 634 PM CDT Sun Jul 28 2019 ...A LINE OF SHOWERS WILL AFFECT MCLEOD...NORTHWESTERN CARVER AND EAST CENTRAL RENVILLE COUNTIES... At 633 PM CDT, radar indicated showers were located along a line extending from near Silver Lake to near Buffalo Lake. Movement was east at 30 mph. Winds in excess of 40 mph are possible with these showers. Isolated thunder and lightning are also possible. Locations impacted include... Hutchinson, Glencoe, Watertown, Winsted, Mayer, Lester Prairie, Silver Lake, Brownton, Stewart, Hollywood, Sumter and New Germany. This includes U.S. Highway 212 between mile markers 97 and 124. LAT...LON 4472 9462 4498 9426 4497 9377 4472 9413 TIME...MOT...LOC 2333Z 271DEG 25KT 4498 9420 4474 9456
Special weather statement, Jul 28, 7:02 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
702 PM CDT Sun Jul 28 2019
WIZ025>028-290100-
Chippewa-Dunn-Eau Claire-Pepin-
702 PM CDT Sun Jul 28 2019
...A LINE OF STORMS WILL AFFECT NORTHEASTERN PEPIN...SOUTHEASTERN
DUNN...CHIPPEWA AND EAU CLAIRE COUNTIES...
At 702 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bloomer to near Mondovi. Movement
was northeast at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley, Bloomer,
Lake Wissota, Augusta, Cornell, Cadott, Fall Creek and Elk Mound.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 53 and 86.
U.S. Highway 53 between mile markers 86 and 119.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4460 9182 4519 9161 4521 9160 4521 9154
4528 9154 4529 9093 4460 9092
TIME...MOT...LOC 0002Z 242DEG 37KT 4507 9146 4453 9165Special weather statement, Jul 28, 7:05 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
705 PM CDT Sun Jul 28 2019
WIZ016-290100-
Rusk-
705 PM CDT Sun Jul 28 2019
...A LINE OF STORMS WILL AFFECT RUSK COUNTY...
At 705 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles north of Weyerhaeuser to near New
Auburn. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Ladysmith, Bruce, Hawkins, Weyerhaeuser, Sheldon, Tony, Conrath, Glen
Flora, Ingram, Island Lake and Rusk County Airport.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4538 9092 4530 9093 4529 9095 4530 9154
4547 9154 4564 9150 4563 9067 4538 9068
TIME...MOT...LOC 0005Z 247DEG 32KT 4556 9142 4522 9147Local storm report, Jul 28, 7:11 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
711 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 4 SSE BARRON 45.35N 91.83W
07/28/2019 BARRON WI LAW ENFORCEMENT
LAW ENFORCEMENT RELAYED A REPORT OF A SHED
DESTROYED. TORNADO SIGHTED BY PUBLIC.
&&
CTGSpecial weather statement, Jul 28, 8:07 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
807 PM CDT Sun Jul 28 2019
WIZ027-028-290130-
Chippewa-Eau Claire-
807 PM CDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...
At 807 PM CDT, a strong thunderstorm was located 8 miles northeast of
Augusta, or 20 miles east of Eau Claire, moving northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Stanley, Augusta and Lake Eau Claire County Park.
LAT...LON 4468 9111 4478 9118 4499 9093 4488 9092
4476 9092
TIME...MOT...LOC 0107Z 231DEG 36KT 4479 9105Special weather statement, Jul 28, 8:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
827 PM CDT Sun Jul 28 2019
MNZ073-074-290215-
Brown-Redwood-
827 PM CDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN REDWOOD AND
SOUTHWESTERN BROWN COUNTIES THROUGH 9 PM CDT...
At 826 PM CDT, a strong thunderstorm was located near Springfield, or
22 miles north of Windom, moving southeast at 35 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Springfield, Lamberton, Comfrey, Sanborn, Revere, Evan, Wanda and
Cobden.
This includes the following highways...
U.S. Highway 14 between mile markers 53 and 87.
U.S. Highway 71 between mile markers 52 and 61.
LAT...LON 4411 9458 4411 9509 4420 9510 4419 9536
4425 9547 4440 9490 4411 9452 4410 9457
TIME...MOT...LOC 0126Z 299DEG 29KT 4420 9506
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:02 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 58 min |
| Jul 28, 7:05 PM CDT | Special Weather Statement | MPX | Rusk | 55 min |
| Jul 28, 8:07 PM CDT | Special Weather Statement | MPX | Eau Claire | 23 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.